Get your Health question answered in 3 easy steps

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes knee pain after jogging?

Answered by
Dr.
Dr. Mukesh Chugh

Orthopaedic Surgeon, Joint Replacement

Practicing since :1997

Answered : 1619 Questions

default
Posted on Sat, 30 Aug 2014 in Bones, Muscles and Joints
Question: Hi,
I started jogging for 20-30 minutes daily for last 10 days. But from last 3-4 days I am feeling pain in my right knee. Also slight pain in left knee.

Please let me know is this because of joining and any advise for the same.
doctor
Answered by Dr. Mukesh Chugh 54 minutes later
Brief Answer:
Jogging seems to be the cause

Detailed Answer:
Hello
Thanks for posting
I have gone through your query and understand your concern. The cause of your suffering is because of excessive physical exercises as it all started after that and may be not supplemented by proper diet.
You might have increased the physical exercise for which your body was not prepared for (If am not incorrect). I have seen many patient’s like you and others preparing for police and Para military forces.
For now my advice would be-
1. Take a break from jogging for few days and do walking.
2. Take balanced diet rich in calcium (1000mg/day) and vitamin D (1000 i.u. /day) along with vitaminB12, B6.
3. Take Ibuprofen to reduce pain and may do ice fomentation for few days. If you like you may have nutritional joint supplement like glucosamine and chondroitin sulphate.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mukesh Chugh 4 hours later
Hi Doctor,

Thanks for your valuable inputs. I need below 2 clarifications,

1. For the Calcium, Vitamin D, B12 and B6 do i need to take the tablets ?
2. The nutritional joint supplement like glucosamine and chondroitin sulphate will be available in medical store with the same name ? Or any specific brand/name is available ?

Regards,
XXXX
doctor
Answered by Dr. Mukesh Chugh 6 hours later
Brief Answer:
As follows

Detailed Answer:
Hi
It's good to see you.
You are welcome.The daily requirement of calcium, vitamin D and vitamin is high. To have this amount diet needs to be supplemented by commercially available tablet or capsule. If there is a history of kidney stone calcium supplementation needs to be under supervision of local doctor.
The recommended dose of glucosamine sulphate is 1500mg and chondroitin sulphate is 800-1200mg daily in divides doses. Glucosamine by nutralite is a good brand and with balanced composition. Other brands are lubrijoint plus, rejoint and so on. This is usually given for 3 months and then 6 months off after there is symptomatic improvement. This is not a pain killer so additional medicines are required for pain control and optimum joint activity.
Hope this answer your query.
Take care


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mukesh Chugh 21 hours later
Thanks for the details. But i am little confused of what tablets/capsules I need to take as the list seems big.
So can you please let me know what tablets I need to take in this condition.
doctor
Answered by Dr. Mukesh Chugh 5 hours later
Brief Answer:
As follows

Detailed Answer:
Hello
My suggestions for you are as follows-
1. Cap.uprise D3 60K once a week for 3 months then once a month. May get vitamin D checked at least once a year.
2. Tab.Shelcal Once daily and 5 days a week for 3 month.
3. Cap.Glucosamine (nutralite) one cap twice daily for 3 months.
I hope this helps.
Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Shelcal

doctor1 MD

i am 20 weeks pregnant.i am taking folinext gold and orofer xt tablets after breakfast and shelcal hd calcium tablet after lunch.my home town doctor suggested to take astymin syrup from 3rd month.but due to vomitings i did nt take this syrup.now i...

doctor1 MD

i am 20 weeks pregnant now.taking folinext gold n orofer xt after breakfast. shelcal calcium tablet after lunch.following 18th week i have been taking astymin syrup (multi vitamin syrup)after lunch that is half an hour after the calcium tablet and...

doctor1 MD

Hi , I am vit D deficiency. current level is 13. I am having back pain .please suggest.

doctor1 MD

My father (76 years old) is suffering from Head rush symptoms for last few months. He is diabetic and is a Cardiac patient. He already has two stents implanted in his arteries and as per last year Aug 2011 angiograph those are working fine. Still he complained about chest pains during the month of June and July and faced a heart attack like situation (not a full fledged heart attack though) his BP had fallen drastically to 50/60 last july. He underwent a procedure called CFS RFA to correct his abnormal heart rate. He is under cardiac medicines for years since 2007. Now He regularly takes: Revelol Xl 25 mg, Clopitab 75 mg, Ecosprin 75 mg, Tonact 20 mg.. Also he is taking medicine for urine incontinence, which are: Silodal 4 mg, Tropez OD 60 mg. For last two years he has developed movement problem as he is unable to keep his balance and drags his feet. Orthopedic doctors has ruled out any knee or lower lumber problem but my father constantly claims some problem in that region. we have consulted a neurologist who thinks there is slight gait disturbance due to age related shrinkage in the brain. He has prescribed a medicine: Syndopa Plus 125 mg which we have just started with. For digestive support he takes Pan D or 40 once or twice before meal. Also there are Vitamin tablet : Cobadex Czs, a Calcium tablet Shelcal and Cetapin 500 twice a day to control his diabetes. His Blood sugar is more or less under control since 2007. Please advise if this blood rush symptom is caused by any medicine he takes? Becaise this problem has never been attended by any of the physicians we are consulting stating that this is a minor symptom. But I am Afraid of a fall due to his imbalance and head rush anytime which is quite obvious at this age and the consequences are also so typical and obvious as you know it better than me. Please help.

doctor1 MD

hi m 22 yrs old m experiencing knee pain day by day my nails are too weak appears lik a sheet of paper is it due to calcium deficiency?? sud i go for shelcal tab is der any side effects or can u suggest me a good diet chart pls